Tapering topical steroids

Although stopping the use of topical corticosteroids brings on the red burning skin syndrome or TSA, the discontinuation of these medications is necessary to help the skin heal. Some doctors may recommend a gradual tapering of the topical corticosteroids while others recommend an abrupt withdrawal. Some patients experience withdrawal symptoms even with a gradual decrease, and abrupt discontinuation is recommended for these cases.
Ironically, the most effective medications during the withdrawal period are systemic steroids . Systemic steroids are given orally or by injection and suppress the inflammatory response of the body’s immune system. 2

Contact lens wear can be an inflammatory influence under normal circumstances, but an alreadysensitized cornea can show rebound inflammation if proper steps aren’t taken. It is imperative to use the immunosuppressive benefits of steroids with a slow taper as contact lens wear is resumed, or the patient will suffer setbacks and require multiple office visits. We typically restart limited contact lens wear when the rehabilitating cornea can tolerate a limited steroid dosage of once to twice daily.

Tapering topical steroids

tapering topical steroids

Media:

tapering topical steroidstapering topical steroidstapering topical steroidstapering topical steroidstapering topical steroids

http://buy-steroids.org